MAUDE Adverse Event Report: HOLOGIC, INC. ATEC SAPPHIRE 25; BREAST BIOPSY SYSTEM

HOLOGIC, INC. ATEC SAPPHIRE 25; BREAST BIOPSY SYSTEM
Model Number ATEC SAPPHIRE25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a biopsy procedure using an atec unit, "the patient bled profusely and the blood loss filled the canister and traveled back up the tubing." it was reported that, "the patient had a hematoma and bled while they were doing the biopsy, which in turn filled the atec suros canister and tubing with blood." additional information indicated that the procedure was abandoned and has been rescheduled depending on the histology result.The hematoma was managed by the nursing team according to their directives "(i.E.Pressure dressing and ice pack etc.).A field engineer was dispatched to the site and replaced the filter and the system was working as intended.
 
Event or Problem Description
Additional information was received from the radiographer that the patient returned for a repeat successful biopsy and that the repaired system was working without issue.

Brand Name
ATEC SAPPHIRE 25
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key8121742
Report Number1222780-2018-00245
Device Sequence Number11179960
Product Code KNW
UDI-Device Identifier15420045504288
UDI-Public15420045504288
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE25
Device Catalogue NumberATEC SAPPHIRE25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATEC DISPOSABLE NEEDLE: LOT # UNKNOWN; ATEC DISPOSABLE NEEDLE: LOT # UNKNOWN
Outcome Attributed to Adverse Event Other;